Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 89, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 27, 2020, 2:31 PM EDT for 4 counties in New York. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2020, 2:31 PM EDT (18:31 UTC)
- Expired
- Aug 27, 2020, 3:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 51 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:48 PM EDT | TSTM WND DMG | 2 Ene Morganville, NY | TREES AND POWERLINES DOWN ON WARNER RD |
| Aug 27, 3:04 PM EDT | TSTM WND DMG | 1 Sse Scottsville, NY | TREES DOWN ON RT 251. |
| Aug 27, 3:16 PM EDT | TSTM WND DMG | 1 Ese Le Roy, NY | TREES AND POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.5
The text
As transmitted.
569
WUUS51 KBUF 271831
SVRBUF
NYC037-051-055-121-271930-
/O.NEW.KBUF.SV.W.0089.200827T1831Z-200827T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
231 PM EDT Thu Aug 27 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Wyoming County in western New York...
Northwestern Livingston County in western New York...
Southwestern Monroe County in western New York...
Genesee County in western New York...
* Until 330 PM EDT..
* At 231 PM EDT, a severe thunderstorm was located over Oakfield, or
near Batavia, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Batavia, Geneseo, Letchworth State Park, Le Roy, Pembroke, Avon,
Mount Morris, Honeoye Falls, Pavilion and Byron.
This includes the following highways...
Interstate 390 between exits 6 and 11.
Interstate 90 between exits 48A and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4299 7845 4313 7833 4299 7755 4263 7780
TIME...MOT...LOC 1831Z 291DEG 38KT 4304 7830
HAIL...1.00IN
WIND...60MPH
$$
HSK2 follow-up statements
920
WWUS51 KBUF 271903
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
303 PM EDT Thu Aug 27 2020
NYC037-051-055-121-271930-
/O.CON.KBUF.SV.W.0089.000000T0000Z-200827T1930Z/
Wyoming NY-Livingston NY-Monroe NY-Genesee NY-
303 PM EDT Thu Aug 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN WYOMING...NORTHWESTERN LIVINGSTON...SOUTHWESTERN
MONROE AND GENESEE COUNTIES...
At 302 PM EDT, a severe thunderstorm was located near Caledonia, or 9
miles north of Geneseo, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Batavia, Geneseo, Letchworth State Park, Le Roy, Pembroke, Avon,
Mount Morris, Honeoye Falls, Pavilion and Byron.
This includes the following highways...
Interstate 390 between exits 6 and 11.
Interstate 90 between exits 48A and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4299 7845 4313 7833 4299 7755 4263 7780
TIME...MOT...LOC 1902Z 291DEG 38KT 4292 7788
HAIL...1.00IN
WIND...60MPH
$$
Thomas006
WWUS51 KBUF 271932
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
332 PM EDT Thu Aug 27 2020
NYC037-051-055-121-271941-
/O.EXP.KBUF.SV.W.0089.000000T0000Z-200827T1930Z/
Wyoming NY-Livingston NY-Monroe NY-Genesee NY-
332 PM EDT Thu Aug 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING...
NORTHWESTERN LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE COUNTIES
HAS EXPIRED...
Severe thunderstorm warning 89 has been replaced with Severe
thunderstorm warning 94.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.
LAT...LON 4299 7845 4313 7833 4299 7755 4263 7780
TIME...MOT...LOC 1931Z 290DEG 35KT 4296 7823
$$
ThomasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:13 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 27, 2:13 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
213 PM EDT Thu Aug 27 2020
.SYNOPSIS...
An active period of weather lies ahead for the next few days as a
frontal boundary lingers nearby through the first half of the
weekend. This will mean periods of showers and thunderstorms through
Saturday which may bring heavy rain to parts of the region. Cooler
and drier air will settle into the region Sunday and into early next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Warm frontal boundary looks to have made as far east as
Fulton/Syracuse this afternoon. Cooling northeast flow and
abundant cloud cover north of the front keeping the North
Country in the 60s with just a few showers.
South of the warm front, moderate instability has developed
with SBCAPES now running 1500-2000 J/kg. Line of convection just
starting to developed across western New York and will likely
line up with approaching convective line associated with
upstream cold front moving in from southern Ontario over the
next hour or two. With plenty of instability present will
continue to see thunderstorm coverage increase through the rest
of the afternoon, eventually evolving into an east-west oriented
line that will move to the south/southeast across the area into
the early evening.
18z Buffalo sounding showing about 45 knots of 0-6 km shear
which should support at least some risk for the development of
severe storms and possibly some supercells capable of producing
some damaging winds, and some large hail before the line pushes
south into northern Pennsylvania by the late afternoon/early
evening. Bowing line segments will also be possible, producing
wind damage along the leading edge of the main convective line.
Thunderstorms, and thus the severe threat will end this evening
leaving some showers at times, mainly up until midnight before
a weak surface low tracks southeast of the area. A weak surface
boundary/front will remain draped across the southern portion of
the area, leaving some chances for showers near the NY/PA line
through the night. Low temperatures will be in the mid 60s south
of Lake Ontario and in the mid 50s east of Lake Ontario.
Friday, a brief break in precipitation is expected for most of the
area, except the Western Southern Tier, where some showers are
expected to continue from overnight. The frontal boundary south of
the area will slowly lift back north as a warm front. As the front
lifts north, a few shortwave troughs will drop southeast out of the
Great Lakes, helping to expand shower coverage. As the warm front
moves through, some increased instability will be present, allowing
for some thunderstorms within these areas. High temperatures on
Friday will be in the mid 70s for the North Country and in the upper
70s to near 80 elsewhere.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Friday night and Saturday, shower coverage will expand and fill
in as a surface low approaches the area and a surge in moisture
pushes north into the region. PWATs will start to increase
Friday afternoon and max out around 2.00 inches Friday night and
Saturday morning. Part of this surge in moisture is the far
northern extent of the moisture shield from Hurricane Laura as
the system tracks across the Tennessee Valley and becomes extra
tropical within a developing low amplitude trough over the
eastern third of the country. Showers with periods of heavy
rainfall will push across the area Friday night into Saturday
morning. Some thunderstorms will also be possible with CAPE
values increasing to around 1,000 J/kg, to as much as 1,500
J/kg. Showers and thunderstorms will shift east as the sfc low
tracks east and its associated cold front moves through Saturday
afternoon. Rainfall amounts for Friday night into Saturday
should generally be in the 1.00-2.00 inch range with some
locally heavier amounts to 3.00 inches possible with any heavier
rainfall within thunderstorms. Temperatures Friday night will
be in the upper 50s to mid 60s. High temperatures on Saturday
will be in the mid to upper 70s.
Saturday night, showers and storms will continue to shift east as
the area of low pressure and cold front track east. A few showers
and thunderstorms will linger through the night, with precip
potential decreasing through the night from west to east.
Temperatures on Saturday night will be in the low to upper 50s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will build into the region for Sunday and Monday,
bringing dry weather, and cooler temperatures, especially for
Sunday. Highs on Sunday will be in the mid 60s to near 70, with
some low 60s possible for the Tug Hill. Monday, temperatures
will warm some to the mid and upper 70s for areas south of Lake
Ontario and to the mid 60s to near 70 for the North Country.
Lows Sunday and Monday night will generally be in the mid 40s
across the higher terrain to the mid and upper 50s for areas
closer to the lakes and in the lower elevations.
Shower potential will increase on Tuesday as an area of low pressure
and associated warm front approaches the region. Showers will
continue through the rest of the period as the sfc low and
associated fronts tracks through the area. Temperatures will warm to
the low 70s to near 80 for Tuesday and Wednesday. Temperatures will
warm slightly for Thursday with highs in the mid 70s to mid 80s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A warm front across central NY will meander back southward this
afternoon into the early evening. Storms will develop along the
boundary this afternoon and evening along and south of the I-90
corridor, with the potential to produce strong gusty winds and
hail, along with heavy rain producing intermittent reductions to
IFR/MVFR in heavier showers and storms. Otherwise VFR flight
conditions expected for much of the area south of Lake Ontario
through the period. MVFR ceilings may hang on this afternoon
right through this evening for areas east of Lake Ontario.
Outlook...
Tonight through Saturday...Mainly VFR. Expect areas of IFR/MVFR
in periodic showers and thunderstorms.
Sunday through Tuesday...VFR.
&&
.MARINE...
A frontal boundary across eastern Lake Ontario will remain in
place into this evening with brisk southwest winds over Lake
Erie and western Lake Ontario where Small Craft Advisories
remain in effect through the late afternoon and evening.
Some strong thunderstorms will be possible this afternoon into the
early evening across Lake Erie ahead of a southward moving cold
front, bringing the possibility for special marine warning winds and
possibly some hail.
Winds will subside tonight, with much calmer conditions on the lakes
for the end of the week. However, showers and storms will once again
be on the increase from southwest to northeast during the day on
Friday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until midnight EDT tonight for NYZ010-
019-085.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LEZ020.
Small Craft Advisory until midnight EDT tonight for LEZ040-
041.
Small Craft Advisory until 5 PM EDT this afternoon
for LOZ042.
&&
SYNOPSIS...Fries/JM/TMA
NEAR TERM...JM/TMA
SHORT TERM...SW
LONG TERM...SW
AVIATION...JM/TMA
MARINE...JM/TMAHazardous weather outlook, Aug 27, 5:34 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 534 AM EDT Thu Aug 27 2020 NYZ001>006-011>014-020-021-280945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall and flash flooding are possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-280945- Northern Erie-Chautauqua-Southern Erie- 534 AM EDT Thu Aug 27 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Strong to severe thunderstorms are also possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall and flash flooding are possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-280945- Jefferson-Lewis- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall and flash flooding are possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>044-062>064-280945- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-280945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ045-065-280945- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-280945- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 534 AM EDT Thu Aug 27 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 27, 10:10 AM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1010 AM EDT Thu Aug 27 2020
NYZ006-271445-
Oswego-
1010 AM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT OSWEGO COUNTY...
At 1009 AM EDT, a strong thunderstorm was located near Oswego, moving
southeast at 65 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Oswego, Fulton, Pulaski, Central Square, Selkirk Shores State Park,
Mexico Point State Park, Nine Mile Point, Battle Island State Park,
Hastings, Scriba, Volney, Constantia, West Monroe, Palermo, New
Haven, Phoenix, Minetto, Mexico, Williamstown and Cleveland.
This includes Interstate 81 between exits 32 and 36.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
4323 7610 4327 7620 4324 7621 4322 7619
4320 7621 4324 7627 4321 7627 4337 7661
4342 7662 4339 7665 4341 7670 4356 7645
4356 7628 4363 7626 4343 7584
TIME...MOT...LOC 1409Z 300DEG 59KT 4351 7657
TMASpecial weather statement, Aug 27, 10:28 AM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1028 AM EDT Thu Aug 27 2020
NYZ003>006-271515-
Oswego-Wayne-Monroe-Northern Cayuga-
1028 AM EDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...CAYUGA...
SOUTHWESTERN OSWEGO AND SOUTHEASTERN MONROE COUNTIES...
At 1027 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fair Haven Beach State Park to 9
miles northeast of Hilton. Movement was southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Fair Haven Beach State Park, Ontario, Penfield, Newark, Williamson,
Marion, Lyons, Palmyra, Clyde, Sodus, Weedsport, Cato, Chimney Bluffs
State Park and Walworth.
This includes Interstate 90 near exit 40.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Frequent cloud to ground lightning is also occurring with
these storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4323 7648 4303 7649 4304 7725 4303 7754
4327 7756 4332 7738 4333 7717 4331 7697
4335 7685 4335 7681 4339 7673 4347 7662
4323 7637
TIME...MOT...LOC 1427Z 324DEG 44KT 4340 7667 4337 7764
TMASpecial weather statement, Aug 27, 11:15 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1115 AM EDT Thu Aug 27 2020
NYZ004-005-271545-
Wayne-Northern Cayuga-
1115 AM EDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE AND
CAYUGA COUNTIES...
At 1114 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Lysander to near Sodus. Movement was east
at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Clyde, Weedsport, Cato, Rose, Ira, Conquest, Savannah, Wolcott, Port
Byron, Meridian, North Rose, Alton and South Butler.
This includes Interstate 90 near exit 40.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4311 7649 4310 7650 4303 7649 4303 7671
4302 7690 4320 7712 4325 7648 4315 7647
4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1514Z 291DEG 50KT 4319 7649 4318 7703
HSKSpecial weather statement, Aug 27, 2:26 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Buffalo NY 226 PM EDT Thu Aug 27 2020 NYZ003-010>013-271900- Livingston-Wyoming-Genesee-Monroe-Northern Erie- 226 PM EDT Thu Aug 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYOMING...EASTERN ERIE...NORTHWESTERN LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE COUNTIES... At 225 PM EDT, a strong thunderstorm was located near Pembroke, or near Darien Lakes State Park, moving east at 50 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Batavia, Darien Lakes State Park, Le Roy, Pembroke, Perry, Akron, Attica, Pavilion, Caledonia, Oakfield, York, Stafford, Alabama, Covington, Corfu, Elba, Alexander, Wyoming, East Bethany and Perry Center. This includes Interstate 90 between exits 48A and 47. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4295 7853 4313 7840 4300 7780 4270 7797 TIME...MOT...LOC 1825Z 291DEG 44KT 4300 7837 HSK
Special weather statement, Aug 27, 2:29 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
229 PM EDT Thu Aug 27 2020
NYZ003-004-013-014-271930-
Ontario-Livingston-Wayne-Monroe-
229 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...
NORTHEASTERN LIVINGSTON...SOUTHERN MONROE AND ONTARIO COUNTIES...
At 228 PM EDT, a strong thunderstorm was located over Henrietta, or
near Chili, moving east at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Chili, Geneva, Canandaigua, East Rochester, Fairport,
Brighton, Gates-North Gates, Henrietta, Newark, Spencerport, Palmyra,
Victor, Honeoye Falls, Bristol, Lima, Clifton Springs, Scottsville,
Phelps and Churchville.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 46 and 42.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4302 7791 4304 7791 4304 7795 4313 7791
4314 7793 4321 7792 4301 7696 4287 7696
4286 7698 4276 7697 4276 7724
TIME...MOT...LOC 1828Z 291DEG 44KT 4306 7766
HSKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:57 PM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 24 hr |
| Aug 27, 12:35 AM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 27, 1:12 AM EDT | Special Weather Statement | BUF | Erie | 33 min |
| Aug 27, 6:03 AM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 27, 6:58 AM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 27, 7:10 AM EDT | Special Weather Statement | BUF | Wayne | 65 min |
| Aug 27, 10:10 AM EDT | Special Weather Statement | BUF | Oswego | 35 min |
| Aug 27, 10:28 AM EDT | Special Weather Statement | BUF | Wayne | 47 min |
| Aug 27, 11:15 AM EDT | Special Weather Statement | BUF | Wayne | 30 min |
| Aug 27, 2:26 PM EDT | Special Weather Statement | BUF | Genesee | 34 min |
| Aug 27, 2:29 PM EDT | Special Weather Statement | BUF | Ontario | 61 min |
| Aug 27, 2:41 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 64 min |
| Aug 27, 2:51 PM EDT | Special Weather Statement | BUF | Genesee | 24 min |
| Aug 27, 2:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 20 min |
| Aug 27, 3:02 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 58 min |
| Aug 27, 3:16 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 29 min |
| Aug 27, 3:27 PM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 27, 3:29 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 61 min |
| Aug 27, 3:52 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 68 min |
| Aug 27, 4:01 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 51 min |
| Aug 27, 4:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 54 min |
| Aug 27, 4:12 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 27, 4:12 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 48 min |
| Aug 27, 4:28 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 77 min |
| Aug 27, 4:48 PM EDT | Flash Flood Warning | BUF | Genesee, Livingston, Monroe | 4 hr |
| Aug 27, 4:59 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 46 min |
| Aug 27, 5:03 PM EDT | Small Craft Advisory | BUF | 3 hr | |
| Aug 27, 5:17 PM EDT | Special Weather Statement | BUF | Cattaraugus | 28 min |
| Aug 27, 5:30 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Aug 27, 6:11 PM EDT | Special Weather Statement | BUF | Wayne | 49 min |
| Aug 27, 6:54 PM EDT | Special Weather Statement | BUF | Ontario | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.